Alert archive / California / Winter Storm Warnings in 2020

Winter Storm Warning 4, NWS Reno, NV

November 16, 20204 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Nov 16, 2020, 3:02 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 17, 2020, 4:00 PM PST. It was in force for 26 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2020, 3:02 PM PST (23:02 UTC)
In effect from
Nov 17, 2020, 4:00 PM PST
Expired
Nov 18, 2020, 6:00 PM PST
In force
26 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 7:00 AM PSTSNOW 32 Nw Meyers, CACOCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE 4.9 SW.
Nov 18, 7:00 AM PSTSNOW 41 Ne Incline Village, NV4 INCHES OF WET SNOW IN LAST 24 HOURS. STATION ELEVATION: 6697 FT.
Nov 18, 7:00 AM PSTSNOW 4.5Tahoma, CACO-OP OBSERVER STATION TAAC1 TAHOMA.
Nov 18, 7:00 AM PSTSNOW 6.52 N Truckee, CACOCORAHS STATION CA-NV-51 TRUCKEE 1.6 N.
Nov 18, 7:00 AM PSTSNOW 7Daggett Pass, NV7 INCHES OF SNOW OVER THE LAST 12 HOURS AT 7264 FEET.
Nov 18, 7:00 AM PSTHEAVY SNOW 161 Ne Mount Rose Summit, NV16 INCHES OF SNOW IN LAST 24 HOURS. STATION ELEVATION: 8554 FT.
Nov 18, 7:14 AM PSTSNOW 1017 Sse Donner Peak, CA10 INCHES OF NEW SNOW WAS REPORTED AT HOMEWOOD SKI RESORT.
Nov 18, 8:28 AM PSTSNOW 121 W Donner Peak, CA12 INCHES OF NEW SNOW WAS REPORTED AT SUGAR BOWL SKI RESORT.
Nov 18, 8:43 AM PSTSNOW 121 W Donner Peak, CA12 INCHES OF NEW SNOW WAS REPORTED AT SUGAR BOWL SKI RESORT.
Nov 18, 8:52 AM PSTSNOW 103 Ese Twin Bridges, CA10 INCHES OF NEW SNOW WAS REPORTED AT SIERRA AT TAHOE SKI RESORT.
Nov 18, 9:21 AM PSTSNOW 0.51 Ese Incline Village, NVCO-OP OBSERVER STATION INVN2 1.2 E INCLINE VILLAGE.
Nov 18, 9:23 AM PSTSNOW 52 Nw Lake Alpine, CABEAR VALLEY SKI RESORT REPORTED 5 INCHES OF NEW SNOW.
Nov 18, 9:24 AM PSTSNOW 152 Ene Soda Springs, CA15 INCHES OF NEW SNOW WAS REPORTED AT BOREAL SKI RESORT.
Nov 18, 9:28 AM PSTSNOW 15Soda Springs, CA15 INCHES OF NEW SNOW WAS REPORTED AT SODA SPRINGS SKI RESORT.
Nov 18, 9:32 AM PSTSNOW 1611 Sse Donner Peak, CA16 INCHES OF NEW SNOW WAS REPORTED AT ALPINE MEADOWS SKI RESORT.
Nov 18, 9:32 AM PSTSNOW 169 Sse Donner Peak, CA16 INCHES OF NEW SNOW WAS REPORTED AT SQUAW VALLEY SKI RESORT.
Nov 18, 10:05 AM PSTSNOW 152 Ene Soda Springs, CA15 INCHES OF NEW SNOW WAS REPORTED AT BOREAL SKI RESORT.
Nov 18, 10:18 AM PSTSNOW 5Kingvale, CAKINGVALE STATION REPORTED 5 INCHES OF NEW SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2437 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS45 KREV 162302
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
302 PM PST Mon Nov 16 2020

CAZ072-NVZ002-172315-
/O.UPG.KREV.WS.A.0004.201118T0000Z-201119T0000Z/
/O.NEW.KREV.WS.W.0004.201118T0000Z-201119T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
302 PM PST Mon Nov 16 2020

...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 PM PST
WEDNESDAY...

* CHANGES...Watch upgraded to warning.

* WHAT...Heavy wet snow expected above 6000 feet. Total snow
  accumulations of up to 6 inches, except 12 to 18 inches above
  7000 feet. Up to 3 inches of wet snow possible for locations
  between 5000 to 6000 feet. Winds could gust as high as 60 mph 
  Tuesday, and over 100 mph for exposed Sierra ridges. 

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 4 PM Tuesday to 6 PM PST Wednesday. Winds should
  decrease somewhat starting Tuesday evening.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Very
  strong winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-172315-
/O.EXT.KREV.WW.Y.0012.201117T2100Z-201119T0200Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
302 PM PST Mon Nov 16 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 PM TUESDAY TO
6 PM PST WEDNESDAY ABOVE 5500 FEET...

* CHANGES...Advisory now in effect until 6 pm Wednesday.

* WHAT...Heavy, wet snow expected for locations above 5500 feet.
  Total snow accumulations of up to one inch, except up to 6
  inches west and southwest of Susanville. Peak snowfall rates
  expected for Tuesday evening through Wednesday morning. Winds
  gusting as high as 70 mph Tuesday afternoon before decreasing 
  by sundown.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 1 PM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Plan on hazardous road conditions, especially over
  Fredonyer Pass, Hwy 44, and Hwy 139 for the Tuesday evening and
  Wednesday morning commutes. Strong winds could cause tree damage
  and blowing snow, reducing visibility at times Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even light snowfall causes major travel delays, especially during
periods of high traffic volume. Be sure to allow extra time to
reach your destination. Leave extra space between vehicles since
it takes longer to stop on slick roadways.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
4 follow-up statements
735 
WWUS45 KREV 172315
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
315 PM PST Tue Nov 17 2020

CAZ072-NVZ002-181200-
/O.CON.KREV.WS.W.0004.201118T0000Z-201119T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
315 PM PST Tue Nov 17 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY...

* CHANGES...None.

* WHAT...Heavy wet snow expected, mostly above 6500 feet. Total
  snow accumulations of up to 6 inches, except 12 to 20 inches
  above 7000 feet. Up to 3 inches of wet snow possible for
  locations below 6500 feet on Wednesday. Winds could gust 40 to
  60 mph Tuesday afternoon before decreasing Tuesday evening as
  rain and snow move into the area. Gusts over 100 mph possible for
  exposed Sierra ridges.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 4 PM Tuesday to 6 PM PST Wednesday. Winds should 
  decrease somewhat starting Tuesday evening.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel, especially over passes, if possible. If you must 
travel, prepare for long delays and carry an emergency kit with 
extra food, water and clothing. If you stay home, have a backup 
plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-181200-
/O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
315 PM PST Tue Nov 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY ABOVE 5500 FEET...

* CHANGES...None.

* WHAT...Heavy, wet snow expected for locations above 5500 feet.
  Total snow accumulations of up to one inch, except up to 6
  inches west and southwest of Susanville above 6000 feet. Peak
  snowfall rates expected for Tuesday evening through Wednesday
  morning.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 1 PM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Plan on hazardous road conditions, especially over
  Fredonyer Pass, Hwy 44, and Hwy 139 Wednesday. Strong winds 
  could cause tree damage and blowing snow, reducing visibility at
  times Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even light snowfall causes major travel delays, especially during
periods of high traffic volume. Be sure to allow extra time to
reach your destination. Leave extra space between vehicles since
it takes longer to stop on slick roadways.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
191 
WWUS45 KREV 172330 CCA
WSWREV

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Reno NV
330 PM PST Tue Nov 17 2020

CAZ072-NVZ002-181200-
/O.COR.KREV.WS.W.0004.201118T0000Z-201119T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
330 PM PST Tue Nov 17 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY...

* CHANGES...Corrected to add hazardous Lake Tahoe conditions.

* WHAT...Heavy wet snow expected, mostly above 6500 feet. Total
  snow accumulations of up to 6 inches, except 12 to 20 inches
  above 7000 feet. Up to 3 inches of wet snow possible for
  locations below 6500 feet on Wednesday. Winds could gust 40 to
  55 mph Tuesday afternoon before decreasing Tuesday evening.
  Gusts over 100 mph possible for exposed Sierra ridges. Waves 2
  to 4 feet on Lake Tahoe Tuesday night.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 4 PM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commutes.
  Hazardous boating on Lake Tahoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel, especially over passes, if possible. If you must 
travel, prepare for long delays and carry an emergency kit with 
extra food, water and clothing. If you stay home, have a backup 
plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-181200-
/O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
330 PM PST Tue Nov 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY ABOVE 5500 FEET...

* CHANGES...None.

* WHAT...Heavy, wet snow expected for locations above 5500 feet.
  Total snow accumulations of up to one inch, except up to 6
  inches west and southwest of Susanville above 6000 feet. Peak
  snowfall rates expected for Tuesday evening through Wednesday
  morning.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 1 PM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Plan on hazardous road conditions, especially over
  Fredonyer Pass, Hwy 44, and Hwy 139 Wednesday. Strong winds 
  could cause tree damage and blowing snow, reducing visibility at
  times Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even light snowfall causes major travel delays, especially during
periods of high traffic volume. Be sure to allow extra time to
reach your destination. Leave extra space between vehicles since
it takes longer to stop on slick roadways.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
701 
WWUS45 KREV 180101
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
501 PM PST Tue Nov 17 2020

CAZ072-NVZ002-181200-
/O.CON.KREV.WS.W.0004.000000T0000Z-201119T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
501 PM PST Tue Nov 17 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY...

* CHANGES...None.

* WHAT...Heavy wet snow expected, mostly above 6500 feet. Total
  snow accumulations of up to 6 inches, except 12 to 20 inches
  above 7000 feet. Up to 3 inches of wet snow possible for
  locations below 6500 feet on Wednesday. Winds could gust 40 to
  55 mph Tuesday evening before decreasing overnight as rain and
  snow develop. Gusts over 100 mph possible for exposed Sierra 
  ridges. Waves 2 to 4 feet on Lake Tahoe Tuesday night.

* WHERE...Greater Lake Tahoe Area.

* WHEN...until 6 PM PST Wednesday.

* IMPACTS...Travel could be difficult, especially over passes. 
  The hazardous conditions will impact the morning and evening 
  commutes Wednesday. Hazardous boating on Lake Tahoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel over passes if possible. If you must travel, prepare
for long delays and carry an emergency kit with extra food, water
and clothing. If you stay home, have a backup plan in case of 
power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-181200-
/O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
501 PM PST Tue Nov 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
WEDNESDAY ABOVE 5500 FEET...

* CHANGES...Adjust snow total wording.

* WHAT...Heavy, wet snow expected for locations above 5500 feet.
  Total snow accumulations up to 4 inches, except 4 to 10 inches
  above 6000 feet west and south of Susanville. Higher amounts to
  a foot or more above 7000 feet near the Sierra crest.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...until 6 PM PST Wednesday.

* IMPACTS...Plan on hazardous road conditions, especially over
  Fredonyer Pass, Hwy 44, and Hwy 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even light snowfall causes major travel delays, especially during
periods of high traffic volume. Be sure to allow extra time to
reach your destination. Leave extra space between vehicles since
it takes longer to stop on slick roadways.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
081 
WWUS45 KREV 181123
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
323 AM PST Wed Nov 18 2020

CAZ072-NVZ002-190200-
/O.CON.KREV.WS.W.0004.000000T0000Z-201119T0200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
323 AM PST Wed Nov 18 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* CHANGES...Updated snow total wording. 

* WHAT...Heavy wet snow expected, mostly above 6500 feet.
  Additional accumulations of 4 to 8 inches above 7000 feet with
  up to 14 inches along the crest. Up to 2 inches of wet snow
  possible for locations below 6500 feet. Wind gusts up to 45 mph
  possible with waves 2 to 4 feet on Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 6 PM PST Wednesday.

* IMPACTS...Travel could be difficult, especially over passes. The
  hazardous conditions will impact the morning and evening 
  commutes. Hazardous boating on Lake Tahoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel over passes if possible. If you must travel, prepare
for long delays and carry an emergency kit with extra food, water
and clothing. If you stay home, have a backup plan in case of
power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-190200-
/O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
323 AM PST Wed Nov 18 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5500 FEET...

* CHANGES...Updated snow total wording.

* WHAT...Heavy, wet snow for locations above 5500 feet. Additional
  snow accumulations up to 2 inches, except 3 to 6 inches above 
  6000 feet west and south of Susanville. Higher amounts to 8 
  inches or more above 7000 feet near the Sierra crest.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...Until 6 PM PST Wednesday.

* IMPACTS...Plan on hazardous road conditions, especially over 
  Fredonyer Pass, Hwy 44, and Hwy 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even light snowfall causes major travel delays, especially during
periods of high traffic volume. Be sure to allow extra time to
reach your destination. Leave extra space between vehicles since
it takes longer to stop on slick roadways.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 16, 2:22 PM PST, 40 minutes earlier.

Area forecast discussion, Nov 16, 2:22 PM PST, 40 minutes before
Area Forecast Discussion
National Weather Service Reno NV
222 PM PST Mon Nov 16 2020

.SYNOPSIS...

A storm moves in Tuesday for strong winds, especially in eastern
California and far western Nevada. Some wind damage is possible
in the immediate lee of the Sierra. Rain and higher elevation snow
are likely later Tuesday and Wednesday with travel in the Sierra
affected. Mild temperatures through Tuesday will fall closer to
average mid-week through the weekend.

&&

.SHORT TERM...

Forecast thinking now supports a bit stronger winds Tuesday with a
solid high wind event now expected for eastern CA and far western
NV. As far as snowfall amounts for the Sierra from Alpine County
northward and above valley floors across northeast CA, a good number
of simulations have increased their QPF with snow levels possibly a
bit lower than previously expected. In any case, there is high
confidence that travel over Sierra passes and the higher roads across
northeast CA will be affected by snow Tuesday night and Wednesday.
Let's break the weather elements down...

* WIND...

  Wind projections for Tuesday from blended model guidance have
  come up a bit more this morning. Also, now that short-term
  guidance from the HRRR is available to add confidence, concern
  has increased for a solid high wind event (more widespread peak
  gusts to 60+ mph) for eastern CA and far western and northwestern
  NV. More damage is possible than with the last round of wind (last
  Friday) as fencing/trees could have been weakened from those
  winds and this event could feature a good 8-12 hours of strong
  wind ahead of the cold front. See our wind statements for more
  details of the expected wind speeds and impacts.

  Farther east into the west-central NV basin and range, given
  that good mixing is expected with 700 mb winds 40-55 kts ahead
  of a cold front, we now expect wind gusts to peak out in the
  40-55 mph range Tuesday afternoon-evening. Thusly, a wind
  advisory has been issued for Pyramid Lake and Pershing and
  Churchill counties.

  Blustery conditions with gusts to ~25-40 mph are expected Wednesday
  as the region remains under the influence of troughing with winds
  aloft remaining elevated.

* PRECIPITATION...

  Many simulations have come in with heavier precipitation totals
  Tuesday-Wednesday, especially in eastern California from Alpine
  County northward but also possibly out into portions of western and
  northwestern NV. Models now show a secondary wave moving over northern
  California Wednesday morning which, with the moist westerly flow on
  the unstable side of the cold front (hung up in Alpine County
  and out into the Basin and Range), should result in another push
  of rain and higher elevation snow. This feature, along with the
  main period of heavier precipitation Tuesday night, have pushed
  confidence in higher QPF upwards with a winter storm warning to be
  issued for Lake Tahoe. Also, a bit colder air may filter into
  northeast CA and northwest NV than expected previously due to the
  more defined secondary wave. This may allow for more snowfall down
  to between 5500-6000 feet (affecting Truckee and the Lake Tahoe
  Basin) than was previously expected through Wednesday. See the
  latest winter statements to be issued this afternoon for more
  details.

  With heavier precipitation still appearing to hang up in Alpine County
  as the upper jet and cold front stall in their southward propagation,
  precipitation totals for Mono County remain rather unimpressive with
  the bulk limited to west of Highway 395. Still, there should still be
  some relief for drier timber.

-Snyder

.LONG TERM...Thursday onward...

A weak trough over the western U.S. Thursday will maintain cool
temperatures, with mostly cloudy skies and chances for light showers.
Snow levels within these showers could come down to below 5,000
feet, but any snow accumulations are expected to be localized and
fairly light. Clouds should be on the decrease by Thursday night
as the trough exits to the east and then a weak high-pressure
ridge builds Friday though the weekend. With this ridging,
overnight inversions will return leading to cold morning
temperatures in valleys (single digits in the typically colder
spots) and as a result afternoon temperatures may warm only a
degree or two.

For next week, the pattern continues to be progressive but there are
some indications the weather systems could be weaker compared to
tomorrow's storm and that the deeper moisture may stream more into
the Pacific Northwest. That said, there is still potential for snow
(especially at mountain passes) which could impact Thanksgiving
holiday travel. Make sure to stay tuned to the forecast if you have
travel plans next week. JCM

&&

.AVIATION...

After fairly light surface winds through this evening (southeast-
south around 10 kts) winds increase overnight tonight and become
very strong tomorrow as a strong jet aloft move over the Sierra
and western Great Basin.

* WINDS: Winds aloft will increase significantly 06-12Z Tuesday
  with ridge level winds 40-55 kts, gusts to 70+ kts. These winds
  get even stronger Tuesday after 12z with ridge level winds 50-70
  kts with gusts up to 100+ kts. South-southwest winds will
  develop at the Tahoe terminals early Tuesday morning and then
  expand to all of the eastern Sierra and western NV, intensifying
  during the morning and afternoon Tuesday. Moderate to severe
  turbulence, LLWS and rotors will be common with widespread
  surface wind gusts 40-55 kts, locally stronger to 60-70 kts in
  wind prone areas along the Highway 395 corridor from Susanville
  to Lee Vining. Surface winds will back off in these areas
  Tuesday night as precipitation arrives, but turbulence will
  likely continue Tuesday night and Wednesday as winds aloft
  remain strong. Surface winds will likely stay strong from Lee
  Vining south into KMMH well into the night Tuesday night (gusts
  45+ kts at KMMH).

* RAIN/SNOW: Rain and high elevation snow will bring mountain
  obscurement to the Tahoe Basin northward into Lassen County
  beginning Tuesday evening and continuing overnight and Wednesday
  morning. Snow levels will start above area terminals but there
  is a chance for rain to change to snow at KTRK and KTVL with up
  to 3 inches of wet snow possible. Precipitation and terrain
  obscuration will spread into western NV Tuesday evening and
  Tuesday night, but fewer impacts are expected for locations east
  of Highway 95. JCM

&&

.REV Watches/Warnings/Advisories...
NV...Wind Advisory from 10 AM Tuesday to 4 AM PST Wednesday NVZ001.

     Winter Storm Warning from 4 PM Tuesday to 6 PM PST Wednesday
     NVZ002.

     High Wind Warning from 9 AM to 7 PM PST Tuesday NVZ005.

     High Wind Warning from 7 AM to 4 PM PST Tuesday NVZ002.

     High Wind Warning from 10 AM to 7 PM PST Tuesday NVZ003.

     Wind Advisory from 10 AM to 10 PM PST Tuesday NVZ004.

CA...Winter Weather Advisory from 1 PM Tuesday to 6 PM PST Wednesday
     above 5500 feet in CAZ071.

     Winter Storm Warning from 4 PM Tuesday to 6 PM PST Wednesday
     CAZ072.

     High Wind Warning from 9 AM to 7 PM PST Tuesday CAZ070-071.

     High Wind Warning from 10 AM Tuesday to 4 AM PST Wednesday
     CAZ073.

     High Wind Warning from 7 AM to 4 PM PST Tuesday CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 11:02 AM PSTHigh Wind WarningREVAlpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more41 hr

Nearby

Winter Storm Warnings in California, 2020Winter Storm Warnings in Nevada, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.